A Zeuthen Segre formula for even dimensional submanifolds of real projective space

Bruce, J.W. and Giblin, P.J. (1983) A Zeuthen Segre formula for even dimensional submanifolds of real projective space. Glasgow Mathematical Journal, 24 (1). pp. 97-99. ISSN 0017-0895 DOI https://doi.org/10.1017/S0017089500005127

Item not available from this archive.

Abstract

In this paper we generalise results of Craveiro de Carvalho ([3]) in two ways. First we prove the following fact. PROPOSITION 1. Given any smooth submanifold M of real projective space n, for L in an open dense subset of the space of codimension 2 subspaces of n we have (a) L meets M transversally and (b) the pencil of hyperplanes through L have at worst Morse (A1) contact with M.

Item Type: Article
Subjects: Q Science > QA Mathematics
Date Deposited: 10 Jan 2011 13:19
URI: http://repository.edgehill.ac.uk/id/eprint/2160

Archive staff only

Item control page Item control page